KENNETH L. BECKER; ALTON I. SUTNICK
In recent years pentolinium tartrate has become one of the most widely used drugs in the treatment of severe hypertension. The case described below illustrates dramatically a side effect of this drug, ileus mimicking acute intestinal obstruction, a result of pentolinium-induced parasympatholysis.
The patient was a 58-year-old white retired Army officer with known hypertension of eight years' duration. Two years prior to admission he had noticed the onset of intermittent claudication, occasional nosebleeds, dyspnea on effort, orthopnea, and occasional angina. At one time he experienced a sudden coldness of his left leg lasting several hours. He had nocturia
Learn more about subscription options.
Register Now for a free account.
BECKER KL, SUTNICK AI. PARALYTIC ILEUS SIMULATING ACUTE INTESTINAL OBSTRUCTION DUE TO PENTOLINIUM TARTRATE (ANSOLYSEN)(PARALYTIC ILEUS SIMULATING ACUTE INTESTINAL OBSTRUCTION DUE TO PENTOLINIUM TARTRATE (ANSOLYSEN)*). Ann Intern Med. 1961;54:313–319. doi: 10.7326/0003-4819-54-2-313
Download citation file:
Published: Ann Intern Med. 1961;54(2):313-319.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only